Facebook Pixel
EmpowHER Guest
Q: 

can you catch hepititas by taking numerorous amounts of tylenol advil or motrin

By Anonymous September 30, 2011 - 2:06pm
 
Rate This

Add a Comment1 Comments

Guide

Hi,
That is a very good question. Hepatitis is swelling and inflammation of the liver, It is not a condition but is often used to refer to a viral infection. For example, Hepatitis A is also called viral hepatitis and is inflammation of the liver caused by the hepatitis A virus. In addition to viruses, hepatitis can be caused by alcohol abuse, autoimmune diseases such as inflammatory bowel disease, and certain medication. Drug induced hepatitis is what you are referring to. Acetaminophen (Tylenol) and nonsteroidal anti-inflammatory medications (Advil, Motrin) can damage the liver when taken in doses that are not much greater than the recommended dose. People who already have liver disease are most likely to have this problem.

Maryann

September 30, 2011 - 4:18pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Hepatitis

Get Email Updates

Hepatitis Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!